Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 14 of 14 Posts

·
Registered
Joined
·
13 Posts
Discussion Starter · #1 ·
I went to my doc today after suffering with bad IBS for a week running up to and including my period. I explained to her that I have full on attacks at this time and think it is due to hormones. She told me that since my contraceptive pill was 'artificial' hormones, they could not be the cause. Only 'natural' hormones that are up and down can be blamed for symptoms??? I was very confused at this. I know that something goes on around my period to cause these week long attacks! She prescribed a drug called 'Spasmonal' which I will try for the cramps, i hope they might help. Has anybody else tried this?
 

·
Registered
Joined
·
14,427 Posts
Having more or more severe symptoms around one's menses is extremely common for IBS'ers. Please see the article "Hormones & IBS" thumbtacked to the top of this forum for more info about it. Spasmonal is an antispasmodic medication. Many of us take those. They help with pain for some. They didn't do much for my diarrhea.. for that I use imodium.
 

·
Registered
Joined
·
13 Posts
Discussion Starter · #5 ·
Thanks guys. I am free of cramps now that period has ended. Definitely a link. Hopefully the meds will help next time.
 

·
Registered
Joined
·
414 Posts
I recently found out after years that it was my contraceptive pill causing my daily diarrhea. It was always worse around my period so I totally wouldn't agree that artifical hormones don't cause symptoms. When I stopped taking it, my diarrhea went. So no matter what your doctor says, I know that the "artifical" hormones certainly can cause diarrhea. My doctors were not aware of the link either and I can't be the only woman on the planet that it has caused this problem to. Hope this helps a little.Claire
 

·
Registered
Joined
·
13 Posts
Discussion Starter · #8 ·
I know, I sometimes feel I disagree with the doctor, which shouldn't ever be the case, should it? I think this is why I do a lot of my own research!
 

·
Registered
Joined
·
162 Posts
yes i stopped my pill early i swear it was makin me feel worse..although i dnt feel ANY different atm (currently on my period) im hoping once i stop the nausea and cramps will stop.
 

·
Registered
Joined
·
317 Posts
If you stopped the pill and it was indeed the cause of your IBS, then you should give your body some time to recover...it will probably take 1 or 2 months or so. Or at least that's what the doctors told me. Being miserable and feeling bad while on period on the other hand...well...that. unfortunatelly, if it was solved I would have this great desire once a month to be a man! lol
 

·
Registered
Joined
·
158 Posts
wow! i keep onhearing stories about the BCP and good things and bad things, i toke the BCP from 16 to 28 because i had extremly bad periods, with tons of bleeding, cyst (wicht i got operated like 2 times) and very bad IBS cramps one week before my period and during and then afther nothing, i'm 32 its been 5 years that i'm off the pill, BUT i can't say i'm better, last month i pass out because i went to the bathroom with bad IBS pain, just 2 days before my period and i have heavy periods + i got pre-canser cells again and a cyst again and my CA 125 level is high, OH yes did i metion i get very bad migraines!!!!....................soooooooooooooall this to say i have 2 GYNOs, one that gave me prescription for seasonale she said " this will stop all your pains, migraines,reduce cancer cell or uterine, ovary.........well i haven't started yet, because i hate pills! i also read the side effects and they say" do not take if you suffer from migraines and cancer cells etc...." sooooooo now i'm wodering what's what? OH yes i did try Novaring like 2 years ago that made me super sick and worst!!!!!!!!!!
....i'm LOL because it getting to a point were i don't want kids, i talk about hystorectomy,and doctors and agaist that because "oh your to young, or OH you might want kids" anyways....i feel like i'm just poisoning my body with all kinds of #### "artificial" like the other girl said. i just want to live! all my life since 17 i got tons of problemes there + i devellope panick attacts and IBS because i'm sick of going to the bathroom and wondering" oh i'm going to be in pain or will i pass out or stupid period" what's next? anti-depressant been there done that....i'm sorry but IBS pain and period pain is real and i'm sick and tired of doctors feedings us pills and yes i have "bentynol" and anti-spamse pill i got everything under the sun...and yes they work,but then again what damage are we doing are body if you guys knew the lost of pills i have for pain you would think i have cancer!!!!!the list is: Florinal and replax for migraines bentynol and demorole for IBS pain, celexa and revotril for panicks attacts and depression OH yes and 5 different BCP prescriptionS!!!!!!!!!!!!!!!!!!!!
and doctors have the nerve to say "its normal" the only few things i take from there are bentynol because it works and replax its the best thing in the world for migraines trust mei get bad ones that you are trowing up and you can't move, this stuff is good it makes it go away in 10 minutes i give a 10/10 for that. but everything else i'm to scare WTH! demorol????? micheal jackson died because of to much of that ####!
so anyways i just needed to vent please feel free to respond i want o see if you guys are mad like me!!!!!!!
 

·
Registered
Joined
·
168 Posts
Do you typically get an aura (flashing lights, etc) with your migraines? If so, doctors like to avoid using birth control pills with estrogen in them because it can increase the risk of stroke. I'm currently in that boat. I would ask your doctor before starting because a lot of people don't catch it.
 
1 - 14 of 14 Posts
Top